Idaho, 2006High Wind in Idaho, December 14 to 15, 2006
December 14 to 15, 2006 · NWS OTX · 5 events in 5 counties and zones
A deep low pressure system tracked east across Vancouver Island and southern British Columbia. This resulted in damaging southwest winds over North Central Idaho, the Idaho Palouse, and the Lewiston area.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $476,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep low pressure system tracked east across Vancouver Island and southern British Columbia. This resulted in damaging southwest winds over North Central Idaho, the Idaho Palouse, and the Lewiston area. Numerous power outages and fallen trees occurred in these areas. Several trees landed on power lines, vehicles, and homes. In North Idaho, Hauser Lake was hit hard by falling trees. Several mobile homes received extensive damage after trees fell on it, with three people injured. A marina on Lake Pend Oreille's Garfield Bay was also badly damaged. Hayden was also hit hard with several downed power poles and transmission lines. In the Central Panhandle Mountains, a Cessna 182 airplane was flipped over by the strong winds in Smeltzerville, just west of Kellogg. Wind gusts from this wind storm include: Northern Idaho Panhandle: Hauser Lake - estimated 75 MPH gusts; Coeur D'Alene area: Hayden - estimated 75 MPH gusts; Idaho Palouse: Moscow - 88 MPH gust; Central Panhandle Mountains: 10 E Kellogg - 70 MPH gust; Lewiston area: 8 N Lewiston - 59 MPH gust.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 14, 9:35 PM PST, 1 hour 55 minutes earlier.
Area forecast discussion, Dec 14, 9:35 PM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
935 PM PST THU DEC 14 2006
.SYNOPSIS...A VERY STRONG STORM WILL TRACK THROUGH THE REGION
TONIGHT AND FRIDAY. POTENTIALLY DAMAGING WINDS AND SIGNIFICANT
AMOUNTS OF PRECIPITATION WILL ACCOMPANY THIS STORM. COLDER AIR WILL
MOVE INTO THE AREA FOR WEEKEND.
&&
.DISCUSSION...
REST OF TONIGHT...BACK EDGE OF FRONTAL PRECIPITATION SHIELD IS
CRAWLING ACROSS THE CASCADES AT 900 PM THIS EVENING. UPSTREAM
OBSERVATIONS SUGGEST THIS IS ALSO THE WIND SHIFT LINE. GIVEN THIS
BACK EDGE PASSAGE AND A MORE DOWNSLOPE COMPONENT TO THE LOW AND
MID LEVEL FLOW BEHIND IT...WOULD EXPECT A DRAMATIC TAPERING OFF OF
CURRENT STEADY SNOW INTO SHOWERS. THUS WILL END HEAVY SNOW
WARNINGS FOR THE CASCADES AND LEE ZONES AS PLANNED AT 1000
PM...WHILE NORTHEAST MOUNTAINS AND IDAHO PANHANDLE WSW WILL REMAIN VALID.
THIS WILL REQUIRE A HOUSEKEEPING ZONE UPDATE FOR HEADLINE REMOVAL.
OTHERWISE...NO COMPELLING REASON TO MESS WITH CURRENT FORECAST
PRECIPITATION FIELD OR WORDING CONCERNING WIND THREAT AS FRONT
PASSES TONIGHT. LATEST SATELLITE AND RADAR EXTRAPOLATION AS WELL
AS 00Z HI RES MODEL RUNS STILL SUGGEST A FROPA THROUGH WENATCHEE
AND MOSES LAKE AROUND 10 PM...THROUGH SPOKANE AROUND 11 PM TO
MIDNIGHT...AND PULLMAN-LC VALLEY 1-2 AM.
CURRENT RADAR WIND PROFILE INDICATES 55 KNOTS AT
4000 MSL AND 75 KNOTS AT 5000 FEET MSL OVER SPOKANE. MUCH OF THIS
ENERGY JUST OFF THE SURFACE WILL BE AVAILABLE FOR MIXING DOWN TO
THE SURFACE IN THE FRONTAL TRANSITION PERIOD.
THIS FROPA IS WHEN THE STRONG WIND THREAT WILL MATERIALIZE AS VERY
STRONG WINDS JUST OFF THE SURFACE HAPHAZARDLY
MIX DOWN TO THE EARTH AS SCATTERED 50 TO 70 MPH WIND
GUSTS...GREATEST THREAT OVER HIGHER TERRAIN...FOR A FEW HOUR
PERIOD DURING THE PRE-DAWN HOURS...AND THEN SETTLE DOWN INTO A
MORE-OR-LESS STEADY 30 TO 40 MPH SUSTAINED SOUTHWEST WIND WITH
LOCAL HIGHER GUSTS FROM TIME TO TIME AFTER DAWN AND THROUGH THE
MORNING HOURS.
EXPECTED LOW TEMPERATURES HAVE LIKELY ALREADY BEEN REACHED AND A
GENERAL STEADY OR SLIGHTLY RISING TREND IS EXPECTED THROUGH THE
REST OF THE NIGHT. WITH THE FLUID AND WELL MIXED SITUATION IT
WOULD BE FRUITLESS TO TRY TO REFINE THESE EXPECTED LOWS ANY
BETTER THAN THE GENERAL RANGE REFLECTED IN THE ZONE WORDING.
MINOR UPDATE TO STATE FORECAST TO REMOVE HEADLINES AT 1000 PM.
&&
.AVIATION...STRONG FRONTAL PASSAGE WILL BRING WIDESPREAD SURFACE
WINDS 40 KNOTS WITH GUSTS TO 50KTS OVER MOST OF THE REGION FROM 06Z
TO 18Z FRIDAY. MAINLY VFR CEILINGS AND VISIBILITIES EXPECTED OVER
THE COLUMBIA BASIN IN POST FRONTAL AIR MASS...WITH CONTINUING
MOUNTAIN OBSCURATIONS IN CLOUDS AND PRECIPITATION OVER THE IDAHO
PANHANDLE AND MOUTNAINS NORTH OF THE COLUMBIA BASIN THROUGH 06Z
SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 39 40 22 29 20 26 / 100 20 20 10 20 20
COEUR DALENE 34 41 22 31 21 27 / 100 30 30 10 20 20
PULLMAN 39 40 24 29 21 28 / 70 30 30 10 10 20
LEWISTON 43 48 26 35 23 32 / 70 20 20 10 10 20
COLVILLE 33 38 14 30 19 27 / 100 30 10 10 20 20
SANDPOINT 36 39 21 31 20 27 / 100 50 30 10 10 20
KELLOGG 34 38 22 28 19 27 / 100 70 50 10 20 30
MOSES LAKE 34 45 23 32 21 28 / 70 10 0 10 20 10
WENATCHEE 32 41 21 28 24 29 / 80 10 10 10 20 10
OMAK 31 37 12 27 15 27 / 100 10 0 10 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...HIGH WIND WARNING UNTIL 10 AM PST FRIDAY FOR CENTRAL PANHANDLE
MOUNTAINS...NORTHERN PANHANDLE.
HIGH WIND WARNING UNTIL 10 AM PST FRIDAY FOR COEUR DALENE
AREA...IDAHO PALOUSE...LEWIS AND SOUTHERN NEZ PERCE
COUNTIES...LEWISTON AREA.
WINTER STORM WARNING UNTIL 4 PM PST FRIDAY FOR CENTRAL PANHANDLE
MOUNTAINS...NORTHERN PANHANDLE.
WA...HIGH WIND WARNING UNTIL 10 AM PST FRIDAY FOR NORTHEAST BLUE
MOUNTAINS...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS.
HIGH WIND WARNING UNTIL 10 AM PST FRIDAY FOR LOWER GARFIELD AND
ASOTIN COUNTIES...MOSES LAKE AREA...SPOKANE AREA...UPPER
COLUMBIA BASIN...WASHINGTON PALOUSE...WATERVILLE PLATEAU.
WINTER STORM WARNING UNTIL 4 PM PST FRIDAY FOR NORTHEAST
MOUNTAINS.
HEAVY SNOW WARNING UNTIL 12 PM PST FRIDAY FOR EAST SLOPES
NORTHERN CASCADES.
&&Hazardous weather outlook, Dec 14, 7:11 PM PST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
711 PM PST THU DEC 14 2006
IDZ002-003-026-027-WAZ031>036-160315-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE
711 PM PST THU DEC 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST FRIDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEANPWOTX /WWUS76 KOTX/
.DAY ONE...TONIGHT
A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA
TODAY...BRINGING RAIN AND LOCALIZED SNOW. BY THIS EVENING A COLD
FRONT MOVING THROUGH THE FORECAST AREA WILL BRING STRONG WINDS
WITH WIND SPEEDS REACHING HIGH WIND CRITERIA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE STORM WILL LINGER INTO EARLY FRIDAY AND WILL BRING RAIN AND
STRONG WINDS TO0 THE FORECAST AREA. THE WEATHER IS EXPECTED TO
SETTLE DOWN INTO THE WEEKEND.
IDZ001-004-WAZ037-160315-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
711 PM PST THU DEC 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST FRIDAY.
WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST FRIDAY ABOVE
3500 FEET.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
SEANPWOTX /WWUS76 KOTX/
.DAY ONE...TONIGHT
A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA TODAY. THIS
WILL RESULT IN LOW ELEVATION RAIN AND SNOW...ABOVE 3500 FEET SNOW
MAY BE HEAVY AT TIMES. BY THIS EVENING A COLD FRONT MOVING THROUGH
THE FORECAST AREA WILL BRING STRONG WINDS WITH WIND SPEEDS
APPROACHING HIGH WIND CRITERIA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE STORM WILL LINGER INTO EARLY FRIDAY AND WILL BRING CONTINUED
SNOW RAIN AND STRONG WINDS TO THE FORECAST AREA. THE WEATHER IS
EXPECTED TO SETTLE DOWN INTO THE WEEKEND.
WAZ038-160315-
OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM
711 PM PST THU DEC 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST FRIDAY.
SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
SEANPWOTX /WWUS76 KOTX/
.DAY ONE...TONIGHT
A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA
TODAY...BRINGING RAIN AND LOCALIZED SNOW. BY THIS EVENING A COLD
FRONT MOVING THROUGH THE FORECAST AREA WILL BRING STRONG WINDS
WITH WIND SPEEDS REACHING HIGH WIND CRITERIA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE STORM WILL LINGER INTO EARLY FRIDAY AND WILL BRING RAIN AND
STRONG WINDS TO0 THE FORECAST AREA. THE WEATHER IS EXPECTED TO
SETTLE DOWN INTO THE WEEKEND.
WAZ041-043-160315-
WENATCHEE AREA-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...WENATCHEE...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE
711 PM PST THU DEC 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HEAVY SNOW WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TONIGHT
A STRONG PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE REGION TODAY
THROUGH FRIDAY. THIS WILL BRING HEAVY SNOW AND WINDY CONDITIONS
TO THE FORECAST AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE STORM WILL LINGER INTO FRIDAY RESULTING IN WINDY CONDITIONS
AND A CHANCE OF RAIN AND HIGH ELEVATION SNOW. THE WEATHER IS
EXPECTED TO SETTLE DOWN INTO THE WEEKEND.
WAZ042-160315-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
711 PM PST THU DEC 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HEAVY SNOW WARNING IN EFFECT UNTIL 12 PM PST FRIDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TONIGHT
A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA TODAY. THIS
WILL RESULT IN HEAVY SNOW. BY THIS EVENING A COLD FRONT MOVING
THROUGH THE FORECAST AREA WILL BRING BREEZY STRONG WINDS AND SNOW
SHOWERS MAINLY NEAR THE CREST.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
BREEZY WINDS AND MOUNTAIN SNOW SHOWERS WILL LINGER INTO FRIDAY.
THE WEATHER IS EXPECTED TO SETTLE DOWN INTO THE WEEKEND.
WAZ044-160315-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WATERVILLE...MANSFIELD
711 PM PST THU DEC 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HEAVY SNOW WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING.
HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST FRIDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
SEANPWOTX /WWUS76 KOTX/
.DAY ONE...TONIGHT
A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA
TODAY...BRINGING HEAVY SNOW. BY THIS EVENING A COLD FRONT MOVING
THROUGH THE FORECAST AREA WILL BRING STRONG WINDS WITH WIND SPEEDS
APPROACHING HIGH WIND CRITERIA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE STORM WILL LINGER INTO EARLY FRIDAY AND WILL BRING RAIN AND
STRONG WINDS TO0 THE FORECAST AREA. THE WEATHER IS EXPECTED TO
SETTLE DOWN INTO THE WEEKEND.In the hours before
Local storm report, Dec 14, 9:48 PM PST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
948 PM PST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY SNOW 3 W CHELAN 47.85N 120.09W
12/14/2006 M11.5 INCH CHELAN WA TRAINED SPOTTER
SPOTTER - CHELAN 36
0100 PM HEAVY SNOW LEAVENWORTH 47.59N 120.66W
12/14/2006 M8.5 INCH CHELAN WA TRAINED SPOTTER
SPOTTER - CHELAN 34
0100 PM HEAVY SNOW PLAIN 47.76N 120.65W
12/14/2006 M12.0 INCH CHELAN WA TRAINED SPOTTER
COOP - CHELAN 10
0100 PM HEAVY SNOW 1 WSW ENTIAT 47.67N 120.23W
12/14/2006 M6.5 INCH CHELAN WA TRAINED SPOTTER
SPOTTER - CHELAN 6
0100 PM HEAVY SNOW 1 NE MANSON 47.89N 120.14W
12/14/2006 M7.5 INCH CHELAN WA TRAINED SPOTTER
SPOTTER - CHELAN 73
0100 PM HEAVY SNOW 5 N BREWSTER 48.18N 119.78W
12/14/2006 M7.5 INCH OKANOGAN WA TRAINED SPOTTER
SPOTTER - OKANAGON 10
0100 PM HEAVY SNOW EAST WENATCHEE 47.42N 120.29W
12/14/2006 M6.0 INCH DOUGLAS WA TRAINED SPOTTER
SPOTTER
0100 PM HEAVY SNOW 3 W BOYDS 48.71N 118.19W
12/14/2006 M4.0 INCH FERRY WA TRAINED SPOTTER
SPOTTER - FERRY 11
0100 PM HEAVY SNOW 1 SW ENTIAT 47.67N 120.23W
12/14/2006 M6.5 INCH CHELAN WA TRAINED SPOTTER
SPOTTER - CHELAN 25
0100 PM HEAVY SNOW 10 NE LEAVENWORTH 47.69N 120.51W
12/14/2006 M9.5 INCH CHELAN WA TRAINED SPOTTER
SPOTTER - CHELAN 20
0100 PM HEAVY SNOW 2 NW CARLTON 48.26N 120.14W
12/14/2006 M4.0 INCH OKANOGAN WA TRAINED SPOTTER
SPOTTER - OKANAGON 46
0200 PM HEAVY SNOW WATERVILLE 47.65N 120.07W
12/14/2006 M9.0 INCH DOUGLAS WA TRAINED SPOTTER
6 INCHES OF NEW SNOW...CURRENTLY SNOWING 1 INCH PER HOUR.
ELEVATION 2640 FEET.
0215 PM HEAVY SNOW ENTIAT 47.68N 120.21W
12/14/2006 M4.0 INCH CHELAN WA TRAINED SPOTTER
SPOTTER - CHELAN 29
0215 PM HEAVY SNOW CASHMERE 47.52N 120.47W
12/14/2006 M9.0 INCH CHELAN WA TRAINED SPOTTER
4 INCHES OF NEW SNOW SINCE 1045 AM. ELEVATION 890 FEET.
0215 PM HEAVY SNOW ENTIAT 47.68N 120.21W
12/14/2006 M4.0 INCH CHELAN WA TRAINED SPOTTER
4 INCHES OF SNOW SINCE 11 AM. ELEVATION 1000 FEET.
0215 PM HEAVY SNOW EAST WENATCHEE 47.42N 120.29W
12/14/2006 M3.5 INCH DOUGLAS WA TRAINED SPOTTER
3.5 INCHES OF SNOW SINCE 1115 AM. ELEVATION 1400 FEET.
0335 PM HEAVY SNOW 10 NE LEAVENWORTH 47.69N 120.51W
12/14/2006 M9.5 INCH CHELAN WA TRAINED SPOTTER
SPOTTER - CHELAN 20
0350 PM HEAVY SNOW 7 S RIVERSIDE 46.39N 116.30W
12/14/2006 M5.0 INCH LEWIS ID TRAINED SPOTTER
SPOTTER - OKANAGON 45
0504 PM HEAVY SNOW OMAK 48.41N 119.53W
12/14/2006 M5.0 INCH OKANOGAN WA PUBLIC
0515 PM HEAVY SNOW 17 NW ENTIAT 47.85N 120.47W
12/14/2006 M16.0 INCH CHELAN WA TRAINED SPOTTER
SPOTTER - CHELAN 33
0558 PM HEAVY SNOW 3 WSW BOYDS 48.69N 118.19W
12/14/2006 M4.0 INCH FERRY WA TRAINED SPOTTER
SPOTTER - FERRY 11
0601 PM HEAVY SNOW EAST WENATCHEE 47.42N 120.29W
12/14/2006 M6.0 INCH DOUGLAS WA TRAINED SPOTTER
ESPOTTER
0611 PM HEAVY SNOW 2 SE TWISP 48.34N 120.09W
12/14/2006 M13.0 INCH OKANOGAN WA TRAINED SPOTTER
SPOTTER - OKANAGON 47
0645 PM HEAVY SNOW PLAIN 47.76N 120.65W
12/14/2006 M12.0 INCH CHELAN WA TRAINED SPOTTER
COOP OBSERVER
&&
VBALLARDHigh Wind, Coeur D'Alene Area
- When
- December 14, 11:30 PM PST to December 15, 8:00 AM PST
- Where
- Coeur D'Alene Area forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $137,000
- Reported by
- Newspaper
- Coordinates
- 47.675, -116.700 (the zone’s center; the record gives no point)
High Wind, Idaho Palouse
- When
- December 15, 12:00 AM PST to 6:00 AM PST
- Where
- Idaho Palouse forecast zone
- Measured
- 76 kt (87 mph) measured gust
- Property damage
- $23,000
- Reported by
- Other Federal Agency
- Coordinates
- 47.017, -116.685 (the zone’s center; the record gives no point)
High Wind, Lewiston Area
- When
- December 15, 12:00 AM PST to 6:00 AM PST
- Where
- Lewiston Area forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $7,000
- Reported by
- Department of Highways
- Coordinates
- 46.327, -116.750 (the zone’s center; the record gives no point)
High Wind, Northern Panhandle
- When
- December 15, 1:00 AM PST to 8:00 AM PST
- Where
- Northern Panhandle forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Injuries
- 3 direct, 0 indirect
- Property damage
- $249,000
- Reported by
- Newspaper
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
High Wind, Central Panhandle Mountains
- When
- December 15, 1:00 AM PST to 8:00 AM PST
- Where
- Central Panhandle Mountains forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $60,000
- Reported by
- Other Federal Agency
- Coordinates
- 47.265, -116.491 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and High Wind in Washington, December 14 to 15, 200615 deaths · 311 injured · $56 million · 78 kt wind · 17 events
- High Wind and Strong Wind in Washington, December 14 to 15, 20061 injured · $2.8 million · 87 kt wind · 11 events
- Winter Storm in Washington, December 14 to 15, 20065 injured · $300,000 · 2 events
- High Wind in Oregon, December 14, 2006$300,000 · 78 kt wind · 13 events
- Dense Fog in Alabama, December 14, 20062 injured · 1 event
- Dense Fog in Virginia, December 14, 200615 events
- Dense Fog in Maryland, December 14, 200612 events
- High Wind in Oregon, December 14 to 15, 200692 kt wind · 12 events
- High Wind in Oregon, December 14 to 15, 200668 kt wind · 11 events
- Winter Weather in Michigan, December 14, 20061 injured · 2 events
- Flooding in Oregon, December 14 to 17, 20068 events
- High Wind in Washington, December 14 to 15, 200669 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7540, 7541, 7544, 7539, 7543.